MDJunction - People Helping People
 

Why wear a ribbon?

  "I am newly diagnosed with CHF. " (Ethelsmom)

MDJunction to me

ThereseML"When I first came to MDJ, I was in need of peer support in dealing with issues of my childhood abuse. I was moving away from the painful issues and trying to find an uplifting group of people to help me transition to a thriver in my life. I found that here. I also found a group of peers with Fibromyalgia and found the same uplifting experience there. My computer crashed and it was a while before I found my way back, this time with issues related to Parkinson's Disease. I had tried a few other support sites before reminding myself of MDJ. On those, I never got a reply. I finally found my way back here and again found very supportive, caring and inspiring people who made me feel like I was 'back home'. Indeed I am." (ThereseML)

MDJunction testimonials
mom4ten Coping with Fibromyalgia & Asthma (#4)
Okay, so I went for my once a week allergy shot on Friday, and then I stayed in the waiting room for the required 20 minutes to make sure that I wasn't having any bad reaction to the shot before I headed home. At home, I made a brief phone call to my friend to arrange carpooling to the religious ed. congress on the following day. I was scratching my arm absentmindedly, when I looked and realized that I was developing a very itchy red rash on my upper arms...and then on my abdomen. I quickly ran & got the benadryl, & took a couple capsules. I also used both of my nasal sprays, & both of my asthma inhalers before I finally decided that I'd better call my doctor and get some advice on how I should deal with this allergic reaction (hives). When the nurse heard that I had developed a rash so soon after the shot, he asked about my breathing, and how far I live from the Dr.'s office, and how long it would take for me to get back there, so that they could get a look at the rash and then possibly give me treatment for an allergic reaction. I quickly smoothed some hydrocortisone cream on my spreading & extremely itchy rash which covered the inner part of my arms, my abdomen, and my neck, and then I drove directly back to the Dr.'s office. Once I arrived at the office, I received a couple more doses of antihistamine, a large albuteral-nebulizer breathing treatment, and two injections of epinephrine over the next couple of hours under the careful eye of the doctor & nurses. I was very impressed with how quickly and efficiently the medical staff responded to and dealt with my allergic reaction. The rash had continued to spread down my legs. The doctor was determined to get my hives under control before allowing me to go home. The epinephrine and albuteral made me very shaky and my heart was beating very quickly. The antihistamine was more of a depressant. So, when I left the office two hours later, I felt more or less "normal". :) My 24 yr. old son took me out for lunch. Then I went home & fell asleep for the rest of the afternoon - I was very tired! As a result of my allergic reaction, the doctor is putting my allergy shots back to a slightly weaker solution, and my progress will be slowed by half in order to avoid another reaction. (frustrating, though very necessary) I was able to go to the religious ed. congress on Saturday & Sunday with no further asthma problems. Compared to the medical treatment I'd received in the past at the emergency room for uncontrolled asthma symptoms, I was very impressed with how well the allergy doctor's office handled my allergic reaction. ...Read More


Coping with Fibromyalgia & Asthma (#2)

Feb 20 2009
Well, it's been a week of ups and downs, though mostly so-so.  Last Friday's allergy shot didn't result in a bad asthma reaction like the week before.  The nurse added extra salineto my shot, and although I had some pain and swelling in my arms, my breathing was okay.  I did some minor gardening a few days later which made my asthma act up, so I had to take extra antihistamines and guifenisan on top of my other asthma meds to make it better.  Later in the week, I was outside for a short while in between down pours (it rained for a couple days) and I started having asthma problems again.  My asthma seems to flare up when it rains, though I'm not sure why that happens.  I always have a hard time sleeping when these asthma problems kick in, which tends to ruin the next day because I'm so tired.  Also frustrating is the fact that these asthma medicines actually make my fibromyalgia feel worse.  The doctor says that the medicines cause my potassium levels to go down and that causes more muscle pain.  I go in for my allergy shot today, and I also have an appt. with the allergy specialist.  I hope that something can be done to get my asthma under better control.  And I'll ask about my asthma/rain connection.  Here's hoping for better days...

Previous diary posts by mom4ten:
Comments (2)Add Comment
written by Casty, February 20, 2009
I'm sorry you're having such a hard time with your asthma. I hope you feel better soon and the doctor can help you get balanced. It is certainly an uphill climb to figure out what will work best for you. Know that our thoughts and prayers are with you. (hugs)
written by ella2009, February 21, 2009
Hello,
just don't panic. You are right. Asthma is not a disease, it's a new life, with great problems. But you have to live with it. Remember, from now on your inhaler should always be with you! What inhaler do hou use? As for me I tried a lot, but frankly speaking Albuterol is the best. Many new inhalers are recently invented, but all of them are nothing in comparison with old proved Albuterol. I always have couple of them with me, 1 in the car and 4 more at home. Each time 1 bottle is finished I immediately order another one. I use to order Albuterol via one site. It's reliable and proved. I don't like risking in such a question like my health, so I order only where I know it is cheap and reliable. If you are interested, I'll give you a link to this site. It has a very user-friendly interface, so it won't be a problem for you to find albuterol and order it. By the way you can also look for some indian traditional recipes treating this problem.
Oh! And one more... I know it is difficult, but try to minimize the hormone doses. Believe me, it is not so excellent medicine as our doctors say. It can spoil all organs in your body. Unfortunately nobody told me about it first, and when I knew that it was late...
Look in your future with hope! Everything is for better.
Your friend,
Ella.

Leave a comment
You must be signed in to leave a comment. Please signup if you do not have an account yet.
busy


Members who read this post also read:






Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved